Wyoming, 2014High Wind in Wyoming, November 1, 2014
November 1, 2014 · NWS SLC · 1 event in 1 county or zone
The same slow-moving storm system that impacted northern Utah also brought strong, gusty winds to Uinta County, Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same slow-moving storm system that impacted northern Utah also brought strong, gusty winds to Uinta County, Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 1, 3:00 PM MST, 40 minutes earlier.
Area forecast discussion, Nov 1, 3:00 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT SAT NOV 1 2014
.SYNOPSIS...A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL
CONTINUE THROUGH UTAH THIS AFTERNOON AND EVENING. COOL AND
UNSETTLED WEATHER WILL REMAIN OVER THE AREA SATURDAY NIGHT THROUGH
EARLY MONDAY.
&&
.SHORT TERM (THROUGH 12Z TUESDAY)...THE FIRST LOBE OF A COLD
PACIFIC TROUGH CONTINUES TO MOVE THROUGH UTAH AND SOUTHWEST
WYOMING THIS AFTERNOON...AND HAS PRODUCED WIDESPREAD STRONG
WINDS...AS WELL AS SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
SHOWERS HAVE FILLED IN A BIT ACROSS THE AREA AS THE AFTERNOON AS
GONE ON...BUT SOME PLACES THAT ARE SHADOWED IN SOUTHWESTERLY FLOW
HAVE REMAINED DRY...INCLUDING PARTS OF THE SALT LAKE VALLEY. WINDS
IN GENERAL SHOULD DECREASE THROUGH THE EARLY EVENING...AND THERE
IS A DECENT CHANCE THAT WIND HEADLINES MAY BE ABLE TO BE DROPPED
EARLIER THAN THE CURRENT EXPIRATION TIME.
THE COLDER PORTION OF THE TROUGH IS CURRENTLY OVER NEVADA...AND IS
EXPECTED TO SLIDE ACROSS UTAH THROUGH SUNDAY. THIS WILL BRING IN
COLD AIR AT BOTH THE MID AND LOWER LEVELS...WITH DECENT
INSTABILITY LIKELY PRODUCING SHOWERS ACROSS THE AREA...AND SNOW
LEVELS LOWERING THROUGH THE DAY. WHILE SNOW MAY BE IN THE AIR OVER
MANY VALLEY LOCATIONS...SIGNIFICANT ACCUMULATIONS SHOULD LARGELY BE
CONFINED TO ABOVE 7000FT.
HAVE EXTENDED THE WINTER WEATHER ADVISORY FOR THE MOUNTAINS
THROUGH SUNDAY EVENING...AND THE PRIMARY REASON FOR THIS IS THAT
MOST HIGH ELEVATION ROADWAYS ARE STILL OPEN...SO IMPACTS ABOVE
9000 FEET WILL BE LARGER THAN THEY WOULD BE IN JANUARY WHEN THESE
ROADS ARE CLOSED.
SHOWERS SHOULD TAPER OFF SUNDAY EVENING...BUT COULD CONTINUE FOR
A BIT LONGER SOUTHEAST OF THE GREAT SALT LAKE...WHERE LAKE
ENHANCED SHOWERS COULD LINGER INTO EARLY MONDAY MORNING. THE ONLY
LIMITING FACTOR FOR THIS LAKE EFFECT WILL BE DRIER AIR MOVING IN
FROM THE NORTHWEST...WHICH WILL LIKELY SHUT OFF MOST SHOWERS
BEFORE SUNRISE MONDAY.
A SLOW WARMING TREND WILL BEGIN MONDAY...AS HIGH PRESSURE BEGINS
TO BUILD OVER THE AREA...BUT MANY VALLEY LOCATIONS WILL STRUGGLE
TO WARM UP SIGNIFICANTLY WITH POOR MIXING. COLD MORNINGS...WITH
MOST OF THE CWA BELOW FREEZING...WILL LIKELY CONTINUE THROUGH AT
LEAST TUESDAY MORNING.
&&
.LONG TERM (AFTER 12Z TUESDAY)...GFS AND ECMWF NOW BOTH IN GOOD
AGREEMENT WITH NUDGING A RIDGE OF HIGH PRESSURE TOWARD THE REGION BY
TUESDAY. WITH THE RIDGE STILL TO THE WEST...A WEAK SYSTEM WITH
ASSOCIATED HIGH LEVEL MOISTURE WILL SLIDE AROUND THE PERIPHERY OF
THE RIDGE...PRODUCING SOME CLOUDINESS ACROSS THE NORTHERN REACHES
OF THE FORECAST AREA.
THE RIDGE WILL BUILD OVER THE REGION WEDNESDAY AND
THURSDAY...ENSURING DRY WEATHER AND SOME WARMING OF TEMPERATURES.
GFS MODEL INDICATES A WEAK DISTURBANCE WILL SCRAPE THE EXTREME
NORTHERN PORTIONS OF THE REGION FRIDAY AFTERNOON AND EVENING. ECMWF
HAS TRENDED AWAY FROM ITS EARLIER DEEPER SOLUTION WITH THIS FEATURE
TOWARD GFS SOLUTION...SO NOW COMFORTABLE REMOVING POPS FROM THE
NORTH FOR LATE IN THE WEEK.
&&
.AVIATION...PREDOMINATELY SOUTHERLY FLOW WILL CONTINUE INTO THE
EVENING HOURS...WITH A SHIFT BACK TO A SOUTHEASTERLY DRAINAGE WIND
LATE TONIGHT. COULD SEE A BRIEF PERIOD OF A CEILING BELOW 7000 FT
WITH A SHOWER. FROM 03Z THROUGH MUCH OF NIGHT...EXPECT CEILINGS
BELOW 7000 FT AS COLD AIR AND LOW LEVEL MOISTURE SETTLE INTO
NORTHERN UTAH BEHIND FRONT. FOR THE LATTER PORTION OF THE TAF
PERIOD...EXPECT A RETURN TO CEILINGS ABOVE 7000 FT...THOUGH A RAIN
OR SNOW SHOWER COULD PRODUCE A BRIEF PERIOD OF MVFR CONDITIONS.
SOUTHEAST DRAINAGE WINDS WILL SHIFT TO THE NORTHWEST BY EARLY
AFTERNOON.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 9 PM MST SUNDAY FOR UTZ007>010-517-
518.
WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR UTZ001-002-004-
006-014.
HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ003-005-
015-016.
WY...HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR WYZ021.
&&
SHORT TERM...SCHOENING
LONG TERM/AVIATION...BARJENBRUCH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 1, 3:18 PM MST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT SAT NOV 1 2014
UTZ001>016-019>021-517-518-WYZ021-021300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
418 PM MDT SAT NOV 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TONIGHT
STRONG AND LOCALLY DAMAGING WIND GUSTS ARE POSSIBLE ACROSS MUCH OF
WESTERN AND NORTHERN UTAH ALONG WITH SOUTHWEST WYOMING THROUGH
THIS EVENING.
NUMEROUS SHOWERS WILL AFFECT THE REGION TONIGHT. SNOW LEVELS WILL
DROP FROM 8000 FEET EARLY THIS EVENING TO 5500 FEET BY SUNDAY
MORNING. MOST ACCUMULATING SNOWFALL IS EXPECTED ABOVE 8000 FEET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
COLD AND UNSETTLED CONDITIONS WILL EXIST ACROSS THE OUTLOOK AREA
THROUGH SUNDAY. ACCUMULATING SNOWS WILL CONTINUE ACROSS THE
HIGHER ELEVATIONS THROUGH SUNDAY NIGHT. VALLEY LOCATIONS THAT
RECEIVE PRECIPITATION WILL SEE RAIN OR A MIX OF RAIN AND SNOW
SUNDAY THROUGH SUNDAY NIGHT. SIGNIFICANT SNOW ACCUMULATIONS ON
THE HIGHER VALLEYS IS NOT EXPECTED...THOUGH A DUSTING OF SNOW IS
POSSIBLE.
COLD AND UNSETTLED WEATHER WITH SHOWERY PRECIPITATION WILL
CONTINUE ACROSS THE REGION MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ROGOWSKI
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Nov 1, 9:53 AM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1053 AM MDT SAT NOV 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND GST 2 N MILFORD 38.42N 113.01W
11/01/2014 M61 MPH BEAVER UT ASOS
MILFORD MUNCIPAL AIRPORT ASOS- KMLF. ALSO 3 MILES
VISIBILITY IN BLOWING DUST.
1045 AM NON-TSTM WND GST 18 NNE CALLAO 40.12N 113.53W
11/01/2014 M63 MPH TOOELE UT MESONET
CAUSEWAY SENSOR- DPG18.
&&
ESLocal storm report, Nov 1, 12:26 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
126 PM MDT SAT NOV 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 8 ESE DELLE 40.74N 112.62W
11/01/2014 M67 MPH TOOELE UT DEPT OF HIGHWAYS
GUST TO 67 MPH RECORDED AT INTERSTATE 80 AT MILE POST 78.
IN ADDITION...A SEMI-TRAILER WAS OVERTURNED AT MILE POST
78.
&&
ESLocal storm report, Nov 1, 1:59 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MDT SAT NOV 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND GST SNOWBASIN 41.20N 111.88W
11/01/2014 M62 MPH WEBER UT MESONET
OGDEN PEAK - 9570 FT
0340 AM NON-TSTM WND GST COVE FT 38.64N 112.61W
11/01/2014 M65 MPH MILLARD UT MESONET
DOG VALLEY - 6180 FT
0608 AM NON-TSTM WND GST MONROE 38.63N 112.06W
11/01/2014 M82 MPH SEVIER UT MESONET
SIGNAL PEAK - 8792 FT
0830 AM NON-TSTM WND GST CEDAR CITY 37.71N 113.10W
11/01/2014 M58 MPH IRON UT MESONET
CEDAR CITY MUNICIPAL AIRPORT - 5627 FT
1042 AM NON-TSTM WND GST MILFORD 38.42N 113.01W
11/01/2014 M61 MPH BEAVER UT MESONET
MILFORD MUNICIPAL AIRPORT - 5039 FT
1045 AM NON-TSTM WND GST IBAPAH 40.12N 113.53W
11/01/2014 M63 MPH TOOELE UT MESONET
CAUSEWAY - 4246 FT
1050 AM NON-TSTM WND GST ARAGONITE 40.91N 113.15W
11/01/2014 M69 MPH TOOELE UT MESONET
DIDDLE KNOLL - 4265 FT
1055 AM NON-TSTM WND GST DUGWAY 40.23N 112.73W
11/01/2014 M65 MPH TOOELE UT MESONET
ENGLISH VILLAGE - 4788 FT
1100 AM NON-TSTM WND GST CENTER CREEK 40.38N 111.18W
11/01/2014 M58 MPH WASATCH UT MESONET
CURRANT CREEK PEAK - 10547 FT
1105 AM NON-TSTM WND GST DUGWAY 40.37N 113.00W
11/01/2014 M77 MPH TOOELE UT MESONET
UPPER CEDAR MTN - 7052 FT
1110 AM NON-TSTM WND GST CALLAO 39.90N 113.34W
11/01/2014 M61 MPH JUAB UT MESONET
FISH SPRINGS - 4282 FT
1125 AM NON-TSTM WND GST DUGWAY 40.09N 113.11W
11/01/2014 M59 MPH TOOELE UT MESONET
JULIET ROAD - 4324 FT
1130 AM NON-TSTM WND GST CEDAR CITY 37.66N 112.84W
11/01/2014 M71 MPH IRON UT MESONET
BRIAN HEAD 2S - 10472 FT
1130 AM NON-TSTM WND GST ARAGONITE 40.76N 113.01W
11/01/2014 M59 MPH TOOELE UT MESONET
I-80 AT GRASSEY - 4650 FT
1135 AM NON-TSTM WND GST FILLMORE 38.95N 112.37W
11/01/2014 M58 MPH MILLARD UT MESONET
FILLMORE AIRPORT - 4988 FT
1135 AM NON-TSTM WND GST WENDOVER 40.73N 114.03W
11/01/2014 M58 MPH TOOELE UT MESONET
WENDOVER FIELD - 4236 FT
1137 AM NON-TSTM WND GST GLENWOOD 38.78N 111.87W
11/01/2014 M72 MPH SEVIER UT MESONET
LOST CREEK - 7490 FT
1145 AM NON-TSTM WND GST WENDOVER 40.75N 114.02W
11/01/2014 M74 MPH TOOELE UT MESONET
WENDOVER PEAK - 5087 FT
1200 PM NON-TSTM WND GST LAKE POINT 41.33N 112.85W
11/01/2014 M66 MPH BOX ELDER UT MESONET
GUNNISON ISLAND - 4242 FT
1215 PM NON-TSTM WND GST PROMONTORY PT 41.07N 112.59W
11/01/2014 M77 MPH BOX ELDER UT MESONET
HAT ISLAND - 4242 FT
1225 PM NON-TSTM WND GST GOLD HILL 40.28N 113.70W
11/01/2014 M63 MPH TOOELE UT MESONET
WEST SALT FLATS - 4237 FT
1244 PM NON-TSTM WND GST IBAPAH 40.11N 113.88W
11/01/2014 M59 MPH TOOELE UT MESONET
CLIFTON FLAT - 6384 FT
1245 PM NON-TSTM WND GST VERNON 40.13N 112.38W
11/01/2014 M74 MPH TOOELE UT MESONET
VERNON HILL - 5761 FT
0120 PM NON-TSTM WND GST DOLOMITE 40.74N 112.62W
11/01/2014 M76 MPH TOOELE UT MESONET
I-80 AT MP 78 - 4213 FT
0130 PM NON-TSTM WND GST HANNA 40.58N 110.62W
11/01/2014 M60 MPH DUCHESNE UT MESONET
DRY RIDGE - 11565 FT
0130 PM NON-TSTM WND GST DELLE 40.70N 112.57W
11/01/2014 M70 MPH TOOELE UT MESONET
FLUX - 4219 FT
0140 PM NON-TSTM WND GST DUGWAY 39.92N 112.94W
11/01/2014 M65 MPH TOOELE UT MESONET
SIMPSON SPRINGS - 4645 FT
0150 PM NON-TSTM WND GST DUGWAY 40.12N 112.95W
11/01/2014 M73 MPH TOOELE UT MESONET
CAMEL BACK MTN - 5077 FT
0200 PM NON-TSTM WND GST BURMESTER 40.94N 112.56W
11/01/2014 M81 MPH TOOELE UT MESONET
BADGER ISLAND - 4199 FT
0215 PM NON-TSTM WND GST SALINE 41.26N 112.44W
11/01/2014 M58 MPH BOX ELDER UT MESONET
PROMONTORY POINT - 6926 FT
0228 PM NON-TSTM WND GST MAGNA 40.73N 112.21W
11/01/2014 M65 MPH SALT LAKE UT MESONET
GREAT SALT LAKE MARINA - 4206 FT
&&
ROGOWSKIHigh Wind, Uinta
- When
- November 1, 3:40 PM MST
- Where
- Uinta forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
The sensor at Fort Bridger, Wyoming recorded a maximum wind gust of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, November 1, 20144 deaths · 1 injured · 1 event
- Strong Wind in West Virginia, November 1, 2014$136,000 · 33 events
- Drought in Texas, November 1 to 30, 2014$44,000 · 24 events
- High Wind in Utah, November 1, 2014$75,000 · 70 kt wind · 4 events
- Drought in Oklahoma, November 1 to 30, 201441 events
- Frost and Freeze in Kentucky, November 1 to 2, 201422 events
- Drought in New Mexico, November 1 to 30, 201420 events
- Frost and Freeze in Illinois, November 1 to 2, 201419 events
- Heavy Snow and Winter Weather in South Carolina, November 1, 2014$18,000 · 5 events
- Blizzard and Heavy Snow in Tennessee, November 1, 201417 events
- Drought in Texas, November 1 to 30, 201416 events
- Winter Weather in Georgia, November 1, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548804.